Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 89, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 4, 2001, 5:38 PM CDT for Pearl River County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2001, 5:38 PM CDT (22:38 UTC)
- Expired
- Jun 4, 2001, 6:30 PM CDT
- In force
- 52 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pearl River County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3112 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 042240 SVRNEW MSC109-042330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 538 PM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 630 PM CDT * AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CROSSROADS...OR ABOUT 10 MILES EAST OF BOGALUSA...MOVING NORTH NORTHEAST AT 25 MPH. DIME SIZE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3075 8981 3068 8967 3111 8938 3120 8961
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:00 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 4, 3:00 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 PM CDT MON JUN 4 2001 AWIPS MAINT AND TROUBLESHOOTING THIS AFTERNOON WILL KEEP THIS FORECAST ELABORATION BRIEF. STRONG SLY FLOW THIS MORNING HELPED TO PUSH THE SEA BREEZE FURTHER INLAND THAN ORIGINALLY THOUGHT HELPING TO KEEP MUCH OF EXTREME SE LA AND COASTAL MS RELATIVELY DRY WHILE DRIVING AFTERNOON TEMPS INTO PREDOMINANTLY THE LOWER 90S. CURRENT 88D THOUGH IS BEGINNING TO SHOW SPOTTY CONVECTION REDEVELOPING ACROSS MUCH OF THE CWA/PWA IN RESPONSE TO STRONG LATENT HEATING AND THE AIR MASS DESTABILIZING ONCE AGAIN. THEREFORE...WILL NOT DEVIATE FROM CURRENT FORECAST WITH RAIN TAPERING OFF THIS EVENING AND REDEVELOPING OVERNIGHT WITH THE HEAVIER ACTIVITY PROGGED FOR TUE AND WED. AVN AND ETA CONTINUES TO INDICATE THE UPPER LOW OVER THE W GULF PUSHING N AND DRIVING STRONG MID LEVEL VORTICES AHEAD AND TO THE E OF THIS SYSTEM. IN ADDITION...A FRONTAL BOUNDARY IS STILL PROGGED TO DESCEND ON THE LOWER MS VALLEY ON WED HELPING TO FURTHER ENHANCE THE RAIN ACROSS THE FORECAST AREA. GIVEN CURRENT TRENDS...WILL TREND DAYTIME HIGHS CLOSE TO FWC GUIDANCE WHILE RAISING OVERNIGHT LOWS IN RESPONSE TO EXPECTED PRECIP. SMALL CRAFT CONDITIONS WILL ALSO EXIST W OF THE MS RIVER STARTING TONIGHT. PRELIM NUMBERS... MCB 72/85/71/82 5778 BTR 74/85/73/83 5778 MSY 78/84/75/84 5678 GPT 75/83/73/82 5678 .NEW...SCA FROM THE ATCHAFALAYA BAY TO THE MS RIVER OUT 60 NM LA...NONE. MS...NONE. 09
In the hours before
Local storm report, Jun 4, 3:37 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
337 PM CDT MON JUN 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0254 PM MC COMB MS .75 INCH HAIL
06/04/01 PIKE REPORTED BY LAW
ENFORCEMENT
0300 PM MC COMB MS WIND DAMAGE
06/04/01 PIKE TREE DOWNED BY
THUNDERSTORM WIND
GUST REPORTED BY LAW
ENFORCEMENT
0310 PM MC COMB MS WIND DAMAGE
06/04/01 PIKE ROOF DAMAGE TO RESIDENTIAL
HOME REPORTED BY LAW
ENFORCEMENTThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:59 PM CDT | Severe Thunderstorm Warning | LIX | Pike | 31 min |
| Jun 4, 6:02 PM CDT | Tornado Warning | LIX | Pearl River | 15 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.